Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

On Humira injection, doing good with arthritis condition. Had sore throat, pain in ear. Treatment?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
Hi Doctor.
I am 67 of age and on Humira Injections since 2011. Doing good with my artritis condition. Since three days I had a soar throat with slight pain in right ear. As I am using Immunosuppressor injection please advise some treatment.
Thanks & regards,
Posted Fri, 2 Aug 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 1 hour later

Thank you for your query.

1. Medications such as Humira (adalimumab) are TNF (Tumor Necrosis factor) inhibitors and hence they suppress the immune system, thereby decreasing the body's ability to counter infections.

2. First, get an ENT examination done to check the throat and right ear. If the ear is normal (including hearing tests), then this is a referred sensation due to the sore throat.

3. Your doctor may treat the sore throat depending upon other parameters such as congestion, infection, fever, severity of pain and so on. Hence treatment may vary from simple medicated gargles to the use of antibiotics, anti-inflammatory and anti-allergic medication.

4. In view of the fact that you are on Humira Injections, I would strongly suggest that you avoid treating this on your own and seek immediate medical attention. Many other similar conditions such as acid reflux, allergy and so on can be ruled out by direct examination.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor